MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER DUCT OCCLUDER; OCCLUDER, PATENT DUCTUS, ARTERIOSUS

ABBOTT MEDICAL AMPLATZER DUCT OCCLUDER; OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Catalog Number 9-PDA-006
Medical Device Problem Code Difficult to Fold, Unfold or Collapse (1254)
Health Effect - Clinical Code Heart Failure/Congestive Heart Failure (4446)
Date of Event 10/15/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2024, an 10-8mm amplatzer duct occluder was selected for implant.During the procedure, it was deemed too small, so a 10-8mm amplatzer duct occluder was chosen with a 6f sheath.While positioning the second device, it was found to be too large.It was decided to retract and remove the device and for the patient to have surgical repair.However, the device was unable to be retracted back into the sheath.According to one of the operators, the correct indication would be a 7f sheath for the 10-8mm amplatzer duct occluder.The sheath¿s flexible tip was causing the device to bend inwards towards the lumen during retraction.To resolve this a multiple catheters were used in an attempt to get the prothesis retracted.Removal was successful by use of an 8f sheath via a venous route.During the procedure, the patient became hemodynamically unstable due to prolonged sedation.The patient required a blood transfusion due to venous bleeding caused by the repeated insertion and removal of material and the duration of the procedure.The patient had also experienced low cardiac output.Surgery was carried out the following day for surgical repair of the defect.There was no clinically significant delay, but the patient was hemodynamically unstable.There was a prolonged hospitalization in this case and the patient is doing well.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
It was reported while positioning the device, it was found to be too large.Reportedly, the sheath¿s flexible tip was causing the device to bend inwards towards the lumen during retraction.To resolve this a multiple catheters were used in an attempt to get the prothesis retracted.A returned device inspection could not be performed as the device was not returned for analysis.Unexpected medical intervention is an case specific for blood transfusion.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all defined manufacturing specifications.Based on received information, the cause of the reported incident could not be conclusively determined.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.
 
Event or Problem Description
 
Additional Manufacturer Narrative
 
Event or Problem Description
It was reported that on (b)(6) 2024, an 6-4mm amplatzer duct occluder was selected for implant.During the procedure, it was deemed too small, so a 10-8mm amplatzer duct occluder was chosen with a 6f sheath.While positioning the second device, it was found to be too large.It was decided to retract and remove the device and for the patient to have surgical repair.However, the device was unable to be retracted back into the sheath.According to one of the operators, the correct indication would be a 7f sheath for the 10-8mm amplatzer duct occluder.The sheath¿s flexible tip was causing the device to bend inwards towards the lumen during retraction.To resolve this a multiple catheters were used in an attempt to get the prothesis retracted.Removal was successful by use of an 8f sheath via a venous route.During the procedure, the patient became hemodynamically unstable due to prolonged sedation.The patient required a blood transfusion due to venous bleeding caused by the repeated insertion and removal of material and the duration of the procedure.The patient had also experienced low cardiac output.Surgery was carried out the following day for surgical repair of the defect.There was no clinically significant delay, but the patient was hemodynamically unstable.There was a prolonged hospitalization in this case and the patient is doing well.

Brand Name
AMPLATZER DUCT OCCLUDER
Common Device Name
OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key20727622
Report Number2135147-2024-05866
Device Sequence Number8989431
Product Code MAE
UDI-Device Identifier00811806011134
UDI-Public(01)00811806011134(17)260228(10)7903733
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
P020024
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Catalogue Number9-PDA-006
Device Lot Number7903733
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/29/2024
Supplement Date Received by Manufacturer12/10/2024
01/24/2025
Initial Report FDA Received Date11/19/2024
Supplement Report FDA Received Date12/27/2024
01/30/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown